10 March 2013

Anna's Wild Yam Cream Caused Severe Hives

The hives that covered about 70% of my body after using the cream
I used Anna's Wild Yam Cream for two months (and slightly into the third month) and it gave me severe itching and hives all over my body.

The photo on the left is indicative of the hives I got on every part of my body on which I used it - under the arms, stomach, breasts, inner thighs.

The itching was so severe that I couldnt sleep properly and during the day I just kept on scratching every part of my body - it was pretty horrendous. And the hives got so bad, they extended beyond the parts of my body on which I used the cream!

I sent an email to the company to ask them what was in their product and this is what I got back:

Unfortunately we are unable to give you all the ingredients within the cream as this information is commercially confidential.

If would appear as if you may be our fourth lady who has experienced this problem over our 15 years for which we are very sorry.

It would appear that you will be unable to continue with the cream, even though you mentioned it had helped you. The rash should disappear as you have now stopped its use.

We apologise for your inconvenience and hope you are feeling better soon.
I think the first sentence may be a bit disingeneous because all the products I see on shelves have their ingredients listed.

There was no offer to refund the money for the cream, nothing but the email above. And this is very disappointing that a company that purports to help women was so unhelpful to me, given my very severe symptoms.

The rash did not stop for several months after I stopped using the cream. Within a month, the rash eased off a little, but my skin was still itchy, but less than when I was using the cream. I had to use so many products to try to ease the itching.

My advice - do NOT use Anna's Wild Yam Cream or any product that does not have a full ingredient list, because you never know what is inside their product.

3 comments:

  1. I have the exact same symptoms as you. I'm very disappointed as I don't want to stop using this cream but I know now from your post I'll have to if I want the itching to stop. Have you any recommendations on what ointment I can use to stop the itching?

    ReplyDelete
  2. I used an aloe vera gel, plus some baby ointment, but it tooks weeks actually for the itching and hives to stop. I think about 4 weeks or so for the worst of the itching to go and then maybe another 1-2 months for twinges of itching every so often to stop, even with the cream / gel I was using. It was an awful experience and the company that produces Anna's Wild Yam cream didnt really give a damn about it, nor a refund. I think they're an unethical company.

    I also took some omega-3 fish oils to reduce the inflammation, plus drank lots of water to try to help with the elimination process. Even so, it was difficult.

    I highly recommend you stop using the cream - because if it's making you itch that much, it's only going to get worse the more you use the cream.

    ReplyDelete
  3. Wow I am so glad I have read your post as I too have experienced rashes over my stomach chest and inner arms where I applied Anna's cream. I had been using it for approximately 5 weeks. My rash looks similar to yours with itching too.

    It's a shame that I spent all that money on a product which which I had high hopes. Maybe we are one of the rare few that reacts in this way.
    Back to the drawing board...time to see a naturopath who can help with hormones.
    All the best.

    ReplyDelete